Alert archive / Georgia / Wind Chill Advisories in 2010
Wind Chill Advisory 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind chill advisory at Jan 9, 2010, 2:07 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 9, 2010, 8:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2010, 2:07 PM CST (20:07 UTC)
- In effect from
- Jan 9, 2010, 8:00 PM CST
- Expired
- Jan 10, 2010, 11:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 1:39 PM CST, 28 minutes earlier.
Area forecast discussion, Jan 9, 1:39 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
239 PM EST SAT JAN 9 2010
...VERY COLD TEMPERATURES TO CONTINUE INTO EARLY NEXT WEEK...
...WIND CHILL ADVISORY AND HARD FREEZE WARNING IN EFFECT FROM THIS
EVENING THROUGH MOST OF SUNDAY MORNING WITH A HARD FREEZE WATCH FOR
SUNDAY NIGHT...
.SYNOPSIS...THE LONG WAVE PATTERN REMAINS HIGHLY AMPLIFIED ACROSS
THE CONUS WITH A LARGE RIDGE OUT W AND A POSITIVELY TILTED TROUGH
OVER THE E. A STRONG SHORT WAVE IS DIVING INTO THE BASE OF THE
TROUGH OVER THE LOWER MS VALLEY. THE CENTER OF THE ARCTIC AIR MASS
IS CENTERED OVER THE MID AND UPPER MS VALLEY THIS AFTERNOON.
SATELLITE IMAGERY INDICATES THAT THE BACK EDGE OF THE UPPER LEVEL
CLOUD COVER CONTINUES TO WORK STEADILY TO THE SE AND SHOULD EXIT
DIXIE COUNTY BY AROUND 21Z. TEMPS HAVE BEEN VERY SLOW TO RISE UNDER
STRONG COLD ADVECTION. MANY AREAS TOOK UNTIL 18Z TO REACH THE
FREEZING MARK. WIND CHILL READINGS WERE STILL IN THE MID TO UPPER
20S AS OF 18Z.
&&
.SHORT TERM...TONIGHT THROUGH MON NIGHT.
THE LONG DURATION COLD WAVE OF 2010 WILL CONTINUE THROUGH THE SHORT
TERM PERIOD. FOR TONIGHT...THE SURFACE HIGH WILL SETTLE SWD INTO THE
OZARKS. THIS WILL KEEP STRONG COLD AIR ADVECTION GOING ALL NIGHT
ACROSS THE FORECAST AREA. MIN TEMPS WILL DROP INTO THE UPPER TEENS
TO LOWER 20S ACROSS THE REGION WITH LITTLE DIFFERENCE BETWEEN
URBAN...COASTAL AND RURAL AREAS. WE WILL ALSO SEE WIND CHILL
READINGS DROP INTO THE UPPER SINGLE DIGITS IN THE COLDEST AREAS BY
DAWN WITH LOWER TEENS ELSEWHERE. LIKE TODAY...IT COULD TAKE UNTIL
NOON FOR WIND CHILL READINGS TO RISE ABOVE THE ADVISORY CRITERIA OF
20 DEGREES. ACTUAL TEMPS WILL DROP BELOW FREEZING SHORTLY AFTER
SUNSET AND REMAIN BELOW UNTIL LATE MORNING. HIGH TEMPS ON SUN WILL
ONLY REACH THE LOWER 40S IN MOST AREAS. BY 12Z MON...THE CENTER OF
THE HIGH WILL BE OVER SRN MS. WINDS WILL BE MUCH LIGHTER AND MAY
ACTUALLY GO CALM. WIND CHILL WILL THEREFORE BE LESS OF A FACTOR.
THIS NIGHT WILL BE A TRANSITION NIGHT WITH COLD ADVECTION GIVING WAY
TO RADIATIONAL COOLING. DECIDED TO GO CLOSER TO THE COLDER MAV
NUMBERS TO ACCOUNT FOR THIS. WE WILL ALSO BEGIN TO SEE A BIT OF A
RANGE IN TEMPS IN LEON COUNTY WITH CENTRAL TLH ABOUT 4 DEGREES
WARMER THAN THE AIRPORT. WITH THE HIGH CENTER SETTLING TO THE N
CENTRAL GULF COAST...OUR LOW LEVEL WINDS WILL BACK TO WLY AND
HEIGHTS WILL BEGIN TO RISE AS THE SHORT WAVE EXITS QUICKLY TO THE E
OFF THE SE U.S. COAST. MAX TEMPS SHOULD TOP OUT WITHIN A DEGREE OR
TWO OF 50 EVERYWHERE ON MON. LOOK FOR ONE MORE HARD FREEZE MON NIGHT
WITH LOW TEMPS RANGING FROM THE UPPER TEENS IN THE COLDEST LOCATIONS
TO AROUND 30 AT THE COAST. THERE WILL BE AN EVEN GREATER RANGE IN
TEMPS ACROSS LEON THAN SUN NIGHT WITH UPPER TEENS AT THE AIRPORT AND
OUTLYING RURAL AREAS AND MID TO UPPER 20S IN CENTRAL TALLAHASSEE.
.LONG TERM...TUE THROUGH SAT.
THE 00 UTC OPERATIONAL GFS...ENSEMBLE MEAN...AND ECMWF FORECAST THE
HIGH AMPLITUDE (AND COLD) 500 MB PATTERN TO FINALLY BREAK DOWN THIS
UPCOMING WEEK AFTER ONE LAST TROUGH DIGS DOWN THE U.S. EASTERN SEA
BOARD ON TUESDAY. MUCH OF THE UPCOMING PERIOD WILL FEATURE AN AREA
OF SURFACE HIGH PRESSURE OVER THE SOUTHEAST U.S...WITH A VERY DRY
TROPOSPHERE. THE SLOW EASTWARD MOVEMENT OF THE SURFACE HIGH WILL
PREVENT RETURN FLOW OFF THE GULF FOR OUR AREA...SO THE WARMING TREND
WILL BE SLOW. ALTHOUGH OVERALL IT WILL NOT BE AS COLD AS
RECENTLY...TEMPERATURES IN OUR NORMALLY COLDER AREAS (LIKE THE
TALLAHASSEE AIRPORT) WILL DROP QUICKLY AT SUNSET WITH CLEAR SKIES
AND CALM WINDS. LIGHT FREEZES WILL REMAIN POSSIBLE AT THE COLDER
SITES THROUGH FRIDAY MORNING...WHICH WOULD GIVE THE TALLAHASSEE
AIRPORT AN ASTONISHING STREAK OF FREEZING TEMPERATURES. DESPITE
ABUNDANT SUNSHINE...HIGH TEMPERATURES WILL NOT REACH CLIMATOLOGICAL
LEVELS UNTIL THURSDAY AFTERNOON.
OUR RELATIVELY LONG REPRIEVE FROM WET GULF LOWS IS FORECAST TO COME
TO AN END BY WEEKS END AND INTO THE WEEKEND AS ALL THE GUIDANCE
FORECAST A LARGE AND VIGOROUS GULF LOW TO DEVELOP OVER THE WESTERN
GULF ON FRIDAY. THE OPERATIONAL GFS AND ECMWF ARE ACTUALLY IN
REASONABLE AGREEMENT (FOR THIS FAR OUT) WITH THE TIMING...INTENSITY
AND TRACK OF THE LOW UNTIL SUNDAY MORNING. THE GFS ENSEMBLE MEMBERS
ARE ALL OVER THE PLACE WITH THE GULF LOW...AND ITS ENSEMBLE MEAN IS
VASTLY DIFFERENT FROM THE ECMWF AND OPERATIONAL GFS. WE DISCARDED
THE ENSEMBLE MEAN FOR THIS FORECAST AND BLENDED THE ECMWF AND GFS
SOLUTIONS NEAR THE END OF THE FORECAST PERIOD. HOWEVER...GIVEN THE
SPREAD OF THE ENSEMBLE MEMBERS...THE END OF THIS FORECAST PERIOD IS
ONE OF LOW CONFIDENCE.
&&
.MARINE...TONIGHT THROUGH THU.
ANOTHER ROUND OF ADVISORY LEVEL CONDITIONS TONIGHT WILL GIVE WAY TO
EXERCISE CAUTION FOR SUN AFTERNOON AND EVENING...WITH IMPROVING
CONDITIONS FOR LATE SUN NIGHT INTO EARLY NEXT WEEK AS WINDS FINALLY
SUBSIDE.
&&
.AVIATION...THROUGH 18Z SUN.
THIN CIRRUS OVERHEAD AT THE TLH AND VLD TAF SITES EARLY THIS
AFTERNOON...OTHERWISE SKIES HAVE CLEARED. SKIES WILL BE CLEAR AT ALL
TAF SITES THIS EVENING THROUGH THE REMAINDER OF THE FORECAST
PACKAGE. GUSTY NORTH TO NORTHWEST WINDS THIS AFTERNOON WILL DIMINISH
UNDER 10 KTS OVERNIGHT AND THEN INCREASE INTO THE 10 TO 15 KT RANGE
ONCE AGAIN ON SUNDAY.
&&
.FIRE WEATHER...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL THIS
EVENING FOR ALL FLORIDA ZONES. SOME LOCATIONS MAY NOT REACH CRITICAL
DURATIONS BUT THE RED FLAG CONDITIONS MAY BE MET DUE TO A
COMBINATION OF LOW RELATIVE HUMIDITY AND THE WIND CRITERIA. RED FLAG
CONDITIONS LOOK LIKELY ACROSS THE FLORIDA ZONES SUNDAY AFTERNOON FOR
LONG DURATIONS OF LOW RELATIVE HUMIDITY SO THE FIRE WEATHER WATCH IS
GOING TO BE UPGRADED TO A RED FLAG WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 19 43 17 51 19 / 00 00 00 00 00
PANAMA CITY 25 44 24 51 31 / 00 00 00 00 00
DOTHAN 21 41 19 49 26 / 00 00 00 00 00
ALBANY 20 42 17 50 22 / 00 00 00 00 00
VALDOSTA 20 41 17 50 23 / 00 00 00 00 00
CROSS CITY 16 45 15 52 21 / 00 00 00 00 00
APALACHICOLA 22 45 21 51 26 / 00 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 00Z TO 16Z SUN ALL ZONES.
WIND CHILL ADVISORY IN EFFECT FROM 02Z TO 17Z SUN ALL ZONES.
HARD FREEZE WATCH FROM 00Z TO 15Z MON ALL ZONES.
GA...HARD FREEZE WARNING FROM 00Z TO 16Z SUN ALL ZONES.
WIND CHILL ADVISORY IN EFFECT FROM 02Z TO 17Z SUN ALL ZONES.
HARD FREEZE WATCH FROM 00Z TO 15Z MON ALL ZONES.
FL...HARD FREEZE WARNING FROM 00Z TO 16Z SUN ALL ZONES.
WIND CHILL ADVISORY IN EFFECT FROM 02Z TO 17Z SUN ALL ZONES.
RED FLAG WARNING FROM THROUGH 00Z THIS EVENING ALL ZONES.
HARD FREEZE WATCH FROM 00Z TO 15Z MON ALL ZONES.
RED FLAG WARNING FROM 17Z SUN TO 00Z MON ALL ZONES.
GM...SMALL CRAFT ADVISORY FROM 00Z-15Z SUN NEARSHORE LEGS.
SMALL CRAFT ADVISORY FROM 00Z-21Z SUN OFFSHORE LEGS.
&&
AVIATION/FIRE WX...BARRY
LONG TERM...FOURNIER
REST OF DISCUSSION...WOOLHazardous weather outlook, Jan 9, 3:42 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 AM EST SAT JAN 9 2010 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-100945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 442 AM EST SAT JAN 9 2010 /342 AM CST SAT JAN 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HARD FREEZE WARNING IN EFFECT TO 10 AM EST... ...WIND CHILL ADVISORY IN EFFECT TO 11 AM EST... .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. VERY COLD AND DRY AIR WILL CONTINUE TO SPILL IN OVER THE AREA. EXPECT INLAND MINIMUMS THIS MORNING AROUND 20 DEGREES WITH WIND CHILL READINGS EARLY AS LOW AS THE SINGLE DIGITS. HIGHS THIS AFTERNOON WILL CREEP INTO ONLY THE LOW 40S. WINDS AND SEAS WILL REMAIN ELEVATED THIS MORNING ESPECIALLY ACROSS THE OFFSHORE WATERS. THE AIRMASS WILL REMAIN VERY DRY. THIS WOULD FAVOR THE SPREAD OF WILDFIRES SHOULD ANY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL REMAIN VERY COLD ON SUNDAY BEFORE GRADUALLY MODERATING THROUGH THE WORK WEEK. THE NEXT CHANCE OF ANY RAIN WILL BE NEXT FRIDAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:21 AM CST | Small Craft Advisory | TAE | 30 hr | |
| Jan 9, 2:02 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
| Jan 9, 2:09 PM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Jan 9, 2:09 PM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 20 hr |
Nearby
Wind Chill Advisories in Georgia, 2010Wind Chill Advisories in Florida, 2010Wind Chill Advisories in Alabama, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.